ADVERTISEMENT

Q. Can Hydralazine cause sinus congestion, headache, chills and dizziness?

Answered by
Dr. Ganeshkumar Suresh Satpute
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 14, 2017

Hello doctor,

I just started taking Hydralazine 25 mg three times a day yesterday. Today, I started feeling jittery with a very bad sinus pressure and a headache. My blood pressure is down to 115/75 after being at 145/93. My heart rate has increased to 90. I feel very cold like I have a fever, and a little dizzy as well. Could this be due to my medication or do I have a virus? I am also on Quinapril 40 mg twice a day and Amlodipine besylate 10 mg once a day.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

  • Yes, these are the side effects of Hydralazine. In my opinion, 25 mg thrice a day is a high dose. The tachycardia and dizziness are also because of excess diuresis by Hydralazine. Discuss with your doctor regarding changing the dose to 25 mg once a day.
  • Take plenty of water with a little salt, or take an oral rehydrating solution (ORS) containing electrolytes. You will get relieved within 48 hours after stopping Hydralazine.

For further queries consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

I have some Xanax 0.5 mg that I do not take regularly. Can I take it to help with jitters or will that lower my BP too much? The headache and nasal congestion are really bad. Is there anything I can take until this wears off? I took Hydralazine this morning. So, I will not take it again until I talk to my doctor tomorrow.

#

Hello,

Welcome back to icliniq.com.

  • You can take tablet Xanax 0.5 mg. It will not lower your blood pressure but will decrease your heart rate.
  • For the headache and nasal congestion, you can take, tablet Sumo cold (a combination of Cetirizine, Paracetamol, and Phenylephrine) or tablet Sinarest (a combination of Paracetamol, Caffeine, and Phenylephrine).

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Are the sinus congestion and headache also due to the medicine? Do you have any suggestions for lowering my BP? The Quinapril and Amlodipine seem to have no impact. I have been exercising more, but that does not seem to help either. My BP was about the same before and after increasing the Quinapril and Amlodipine.

#

Hello,

Welcome back to icliniq.com.

  • The headache is due to Hydralazine, but the sinus congestion may not be due to that. I think you should wait until the effect of the tablet wears off.
  • Regarding your blood pressure, you should take tablet Metoprolol 50 mg extended release tablet in the morning, if there are no contraindications and you can continue taking Quinalapril in the evening.
  • Exercise is definitely key to reduce your blood pressure. Also, take a low salt diet. Your goal should be to maintain your BP below 140/90, rather than expecting it to reach 120/80.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Are chills a side effect of the medicine? The reason I ask is I may have two things going on. Chills are really bad, but I was not sure if that is part of the sinus issue or medicine. My daughter had a cold with a sinus problems earlier in the week. Sinus discharge is clear. So, it does not seem like an infection. She had some chills, but it did not seem to be as bad as what I am experiencing.

#

Hello,

Welcome back to icliniq.com.

  • The chills may be less likely due to a sinus infection, and more likely because of an excess diuresis due to Hydralazine.
  • Clear discharge can be present in a viral infection. So, you can start above mentioned tablets. If you still get the chills and sinus discharge 24 hours after starting the tablets, then you may need to take antibiotics.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can I take Cetirizine and Paracetamol for fever?

.. that you have the fever. You can use Paracetamol. You can take it up to three times a day and can stop if your temperature comes down. Now, coming to Cetirizine, it is used for allergy, cold, etc. If you are having a flu type of fever, that is, f...   Read full

Can Paracetamol, antibiotics, and Cetirizine be taken with pregnancy medicines?

.. is having sore throat problem and cause is acute pharyngitis case. You can give her Levocetirizine 5 mg OD for five days. For throat pain, Paracetamol 500 mg SOS can be prescribed. Also, give her vitamin C 500 mg tablet BD for five days. Drink mor...   Read full

Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.